MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Catalog Number 39-SP-0700
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the reform pedicle screw system.While removing a 7.5mm screw from s1 on the patient's left side, the t20, polyaxial driver, reform degen (39-sp-0700) tip broke.The driver was not screwed down and engaged with the screw when the breakage occurred.Subsequently, we cut a rod from the patient that had been removed from the right side already.Surgeon then placed the rod into the s1 screw on the left and torqued it down.The pa, then used the counter torque to spin the screw counterclockwise and remove using the "helicopter" method.There was no patient injury, and the procedure was completed successfully.
 
Additional Manufacturer Narrative
H3 other - evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the 39-sp-0700 driver is sheared off.The breakage plane is normal to the driver's longitudinal axis which is one failure mode associated with torsional overload.The cause for the failure appears to be due to high torque application, but damage from prior high torque application cannot be ruled out as a contributing factor.Review of device history records found twelve (12) pieces of this lot released for distribution on 6/26/2015 with no deviation or anomalies.Two-year complaint history review did not identify a trend for reports of this nature for this part number.No corrective actions are being recommended.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the reform pedicle screw system.While removing a 7.5mm screw from s1 on the right side the tip of the reform driver with mechanical lock (hxx-39-0001) bent.The driver was screwed down and engaged with the screw.While removing a 7.5mm screw from s1 on the patient's left side, the t20, polyaxial driver, reform degen (39-sp-0700) tip broke.The driver was not screwed down and engaged with the screw when the breakage occurred.Subsequently, we cut a rod from the patient that had been removed from the right side already.Surgeon then placed the rod into the s1 screw on the left and torqued it down.The pa, then used the counter torque to spin the screw counter clockwise and remove using the "helicopter" method.There was no patient injury and the procedure was completed successfully.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key18032341
Report Number3005739886-2023-00059
Device Sequence Number6924657
Product Code HXX
UDI-Device Identifier00840019928731
UDI-Public00840019928731
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number39-SP-0700
Device Lot Number3339MM-R-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown